MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL GALAXY G3 5MM X 10CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number GLY120510
Medical Device Problem Code Unraveled Material (1664)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, ethnicity, and medical history were not provided.Procode is krd/hcg.The name, phone and email address of the initial reporter are not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.Based on the photos, the device positioning unit (dpu) was observed kinked.The resistance heating (rh) coil appeared to have been heated and the embolic coil was detached from the device and not returned.No other damage was observed.Additional investigation will be performed when the device is returned and received.A review of manufacturing documentation associated with this lot (l16525) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture, or inspection.All product rejected during manufacturing was identified as scrap, and properly accounted for.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during the coil embolization of an aneurysm at the internal carotid artery (ica), the 5mm x 10cm galaxy g3 coil (gly120510 / l16525) was used but resistance was felt when it was delivered to the target lesion before peeling away.The complaint coil became unraveled outside of the microcatheter around the fluorosaver.The physician replaced the coil; the procedure was completed with a competitor coil.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 10/1/2020.[additional event information]: the healthcare professional reported that during the coil embolization of an aneurysm at the internal carotid artery (ica), the 5mm x 10cm galaxy g3 coil (gly120510 / l16525) was used but resistance was felt when it was delivered to the target lesion before peeling away.The complaint coil became unraveled outside of the concomitant sl-10® microcatheter (stryker) around the fluorosaver.The additional information received indicated that continuous flush had not been maintained through the microcatheter.The physician replaced the coil; the procedure was completed with a competitor coil.There was no reduction or restriction of blood flow as a result of the reported issue; the issue did not cause any clinically significant procedural delay.There was no report of any patient adverse event or complication.E.1: the initial reporter phone: (b)(6).The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr is to include the additional event information received on 02 december 2020.The additional information indicated that the product is not available for return.[conclusion]: the healthcare professional reported that during the coil embolization of an aneurysm at the internal carotid artery (ica), the 5mm x 10cm galaxy g3 coil (gly120510 / l16525) was used but resistance was felt when it was delivered to the target lesion before peeling away.The complaint coil became unraveled outside of the concomitant sl-10® microcatheter (stryker) around the fluorosaver.The additional information received indicated that continuous flush had not been maintained through the microcatheter.The physician replaced the coil; the procedure was completed with a competitor coil.There was no reduction or restriction of blood flow as a result of the reported issue; the issue did not cause any clinically significant procedural delay.There was no report of any patient adverse event or complication.Preliminary photos of the complaint device were included in the complaint.Preliminary photos of the complaint device were included.The photos were review by the product analysis team.Based on the photos, the device positioning unit (dpu) was observed kinked.The resistance heating (rh) coil appeared to have been heated and the embolic coil was detached from the device and not returned.No other damage was observed.Additional information was received that indicated that the complaint product is no longer available for return.A review of manufacturing documentation associated with this lot: (l16525) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Coil stretching / unraveling is a known potential issue associated with the use of this device.The instructions for use (ifu) provides proper handling instructions for the device to prevent such issue from occurring.Coil stretching / unraveling can occur during attempts to withdrawal the coil against resistance.The complaint reported that there was resistance felt when it was delivered to the target lesion before peeling away; the coil became unraveled around the fluorosaver outside the concomitant microcatheter.The complaint device was not available for return; therefore, the reported issue could not be confirmed through evaluation and analysis.However, it was reported that contiuous flush had not been maintained through the concomitant microcatheter.Without adequate and continuous flush maintained, the possibility of the coil encountering resistance is increased which could lead to force being exerted on the device.The preliminary photos of the complaint device showed a kinked dpu, this is consistent with and suggest that the application of force that may have inadvertently been applied when the resistance was encountered.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
GALAXY G3 5MM X 10CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10600985
Report Number3008114965-2020-00403
Device Sequence Number11758584
Product Code KRD
UDI-Device Identifier10886704077503
UDI-Public10886704077503
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberGLY120510
Device Catalogue NumberGLY120510
Device Lot NumberL16525
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2020
Supplement Date Received by Manufacturer10/01/2020
12/02/2020
Initial Report FDA Received Date09/29/2020
Supplement Report FDA Received Date10/01/2020
12/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 3MM X 4CM.; SL-10® MICROCATHETER (STRYKER).; GALAXY G3 MINI 3MM X 4CM